Xanax is the name brand for the drug alprazolam and is used to treat several types of anxiety disorders in men and women. While Xanax is safe to take, there is a risk of dependence and addiction with long-term use or when taking more than prescribed. Recognizing the signs of Xanax overdose can save a friend’s or loved one’s life if they accidentally overdose on the medication. If you or a loved one is abusing Xanax, enrolling in a Xanax addiction treatment program is the smart choice and will make the recovery process much safer.
At Vertava Health Texas, we support individuals and their families struggling with addiction to Xanax, Vicodin, Ativan, or other prescription medications. We take the time to build trust and rapport with each patient to create an atmosphere of open communication. That way, they can begin talking about the reasons behind the addiction and begin healing. To learn more about our Xanax addiction treatment program, reach out to our team today at 844.230.5931 or send us a message online, and we will get back to you within 24 hours.
Is Xanax Addictive?
Xanax is in the class of drugs known as benzodiazepines or benzos for short. It is a type of opioid medication that benefits patients with depression, panic disorders, and anxiety. Xanax is safe to take when following the prescription, and not taking any alcohol, cannabis, or other opioids while taking Xanax. When individuals no longer need the medication, they need to work with their doctor to reduce the dosage to avoid common opioid withdrawal symptoms slowly.
Individuals who abuse their prescription by taking more than prescribed or mixing with other substances are at an increased risk of addiction. If they can no longer refill their prescription, many people will choose to find another prescription through a new doctor or steal other people’s medications.
At Vertava Health Texas, we know how dangerous prescription drug abuse can be. We work closely with each patient and their family to help them understand the harm they are causing. Patients will participate in group and private therapy and use various techniques to address their unique symptoms and the cause of the addiction.
Recognizing the Signs of Xanax Overdose
Knowing what Xanax overdose symptoms look like is essential to see if you or a loved one is taking Xanax. An overdose is not always fatal, and there are medications you can administer to reverse the effects of opioid overdose. Here are some of the common signs of Xanax overdose you should be familiar with:
- Patients will be unresponsive or cannot wake up – Xanax is a central nervous system depressant, and in high doses, patients will have trouble waking up.
- Behavioral signs – Other signs of an overdose can include slurred speech, mental confusion, hallucinations, and unusual mood changes. They may have trouble concentrating or holding a conversation.
- Physical signs – Include yellowing of the skin and eyes, lack of motor control, and an inability to stay awake. There is a strong chance of losing consciousness, having seizures, and falling into a coma.
If you notice a friend or loved one showing signs of Xanax overdose, call 911 immediately. Try to wake them up and get them talking or moving around. If they can’t stand, turn them to their side to prevent choking.
Get Started with Xanax Addiction Treatment at Vertava Health – Texas
At Vertava Health Texas, our staff dedicates themselves to helping our patients turn their lives around with healthy coping skills. During admissions, we review the common Xanax overdose symptoms with each patient. We perform a full assessment of their physical and mental health. They receive individualized treatment through group and private therapy sessions. This is where they learn about the dangers of addiction and the potential for life-threatening symptoms or complications.
Before your addiction causes irreparable harm to you and your relationships, call 844.230.5931 today to speak with one of our team members about starting your addiction recovery.